Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Includes Expert Content
Teen Depression
avatar
flippy012 posted:
Hi I am a sixteen year old teenage girl and was recently diagnosed with moderate depression. Now I have been talking to my doctor and parents but I'm not due to see her for a couple of weeks so I thought I would ask on here!

Before they gave me the medicine I would be really happy one second and then randomly i would get really sad or angry, but I wouldn't/don't go in to any manic fits or anything and now that I'm on my depression meds i still have these issues. Once i spend like 20 minutes alone i feel better but i thought the medicine was supposed to help me out with this. My doctor said these mood swings (along with other things) were related to my depression so i was wondering why they haven't gone away yet? Is my dosage to low or have not been on my meds long enough? (It's been like a week or so)
Reply
 
avatar
Demons2011 responded:
Flippy012 - most meds take 2-4 weeks to take full effect. By the way sorry to see you here. But all are welcome.
 
avatar
flippy012 replied to Demons2011's response:
Okay thanks for clearing that up for me...i don;t really know how all of this works. I apperciate the welcome(:
 
avatar
An_245265 responded:
Hello. I am a little bit older than you. Wanted to let you know to make you feel more comforable here. Welcome! I agree with Demons, it takes 2-4 (maybe even six weeks for some) for the medication to work. I think it's good that you are here.

It's tough, but hang in there. Hope that you feel better soon.
 
avatar
alaska_mommy responded:
I agree, hang in there! Sometimes you feel the worst when you start the medication because you're so anxious for it to kick in and make you feel better, but it hasn't yet, and so you feel MORE depressed and/or anxious because you're wondering what's wrong. So just know that sometimes it does get worse before it gets better, but there is a light at the end of the tunnel! Keep your chin up and give it a few more weeks. Hopefully by then you will start to see some positive results.
 
avatar
Thomas L Schwartz, MD responded:
Hi- the other folks are right to wait out a few more weeks on the med to see if things even out. Outside of the med do you have a therapist you see weekly? This is best advice as they would see you in these swings eventually and could better tell if they are depressed, anxious, manic, normal, or a side effect.
If the up/manic swings get worse with the med, let the doc know ASAP!


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Are you having posting problems?
With all the posting/not posting problems, try these: 1. Copy your post/response BEFORE clicking on "post" 2. If the "can't post now" ... More
Was this Helpful?
2 of 4 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.